Georgia, 2003

Damaging Wind in Georgia, July 11, 2003

July 11, 2003 · NWS CAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 11, 1:51 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 11, 1:51 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
251 PM EDT FRI JUL 11 2003

ANTHR S/W ARND BASE OF LONG WV TROF OVR ERN US WL PUSH ANTHR
ROUND OF TSTMS ACRS AREA TNGT. WL MENTION FEW SVR TSTMS FOR
THS EVE. FNT ALG MTNS TDA WILL MOV ACRS MUCH OF AREA OVERNIGHT
AND BCM STNRY ALG CST. DRIER AMS WL MOV INTO AREA BHND FNT
SO WL LEAVE POPS OUT FOR SAT. SOME RTN MSTR FOR SUN AND WTH
PERSISTNT UPR TROF WL INCLD POPS SUN-FRI. TS CLAUDETTE PROGD
TO MOV WEST INTO NRN MEX AND WL NOT AFFCT THS FCST PCKG. TA

FCSTID =   14
CAE   70  92  69  90 /  40  10  10  20
AGS   69  92  68  90 /  40  10  10  20
SSC   69  92  68  90 /  40  10  10  20
OGB   71  93  69  91 /  50  10  10  30

.CAE...
GA...NONE.
SC...NONE.
Hazardous weather outlook, Jul 11, 3:36 AM EST, 11 hours 19 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-111030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
436 AM EDT FRI JUL 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.

.DAY ONE...

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AS A COLD FRONT IS EXPECTED
TO MOVE THROUGH THE AREA. EMERGENCY PREPAREDNESS MANAGERS SHOULD
STAY ALERT TO ANY WATCHES OR WARNINGS ISSUED BY THE WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JDB

In the hours before

Special weather statement, Jul 11, 1:26 PM EST, 1 hour 29 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-112026-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
226 PM EDT FRI JUL 11 2003

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING...

A CLUSTER OF STRONG STORMS WILL BE MOVING IN TO THE WESTERN SECTIONS
OF LINCOLN ...MCDUFFIE AND RICHMOND COUNTIES OF GEORGIA BY 330 PM.
ELSEWHERE STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR THE
SAVANNAH RIVER. THE STORMS ARE MOVING TO THE NORTHEAST AT 30 MPH.

THE STRONGER STORMS WILL PRODUCE WIND GUST TO 50 MPH...HAIL TO
ONE-HALF INCH AND FREQUENT LIGHTNING.

NO SEVERE WEATHER HAS BEEN REPORTED DURING THE PAST HOUR...A SEVERE
THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 8 PM TONIGHT. A WATCH
MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO DEVELOP QUICKLY
AND PRODUCE DAMAGING WINDS AND LARGE HAIL.

PEOPLE IN OR CLOSE TO THE WATCH AREA SHOULD MONITOR THESES STORMS
AND BE READY TO MOVE TO A SAFE PLACE IF THREATENING WEATHER IS
OBSERVED OR A WARNING IS ISSUED.

CDL
Special weather statement, Jul 11, 2:08 PM EST, 47 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-112108-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
308 PM EDT FRI JUL 11 2003

THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 18 COUNTIES
IN SOUTH CAROLINA:
AIKEN...               BAMBERG...             BARNWELL...
CALHOUN...             CLARENDON...           CHESTERFIELD...
EDGEFIELD...           FAIRFIELD...           KERSHAW...
LANCASTER...           LEE...                 LEXINGTON...
MCCORMICK...           NEWBERRY...            ORANGEBURG...
RICHLAND...            SALUDA...              SUMTER...

THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 5 COUNTIES
IN GEORGIA:
BURKE...               COLUMBIA...            LINCOLN...
MCDUFFIE...            RICHMOND...
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING...

A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH LINCOLN...
MCDUFFIE ... COLUMBIA AND RICHMOND COUNTIES DURING DURING THE NEXT
HOUR. THE STORMS ARE MOVING TO THE NORTHEAST AT 35 MPH AND WILL BE
MOVING IN TO MCCORMICK... EDGEFIELD AND AIKEN COUNTIES BY 430 PM.

ELSEWHERE ISOLATED STRONG STORMS WILL CONTINUE TO DEVELOP AND MOVE
TO THE NORTHEAST AT 35 MPH.

THE STRONGER STORMS WILL PRODUCE WIND GUST TO 50 MPH...HAIL TO
ONE-HALF INCH AND FREQUENT LIGHTNING.

NO SEVERE WEATHER HAS BEEN REPORTED DURING THE PAST HOUR. A SEVERE
THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 8 PM TONIGHT. A WATCH
MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO DEVELOP QUICKLY
AND PRODUCE DAMAGING WINDS GREATER THAN 60 MPH AND LARGE HAIL.

PEOPLE IN OR CLOSE TO THE WATCH AREA SHOULD MONITOR THESES STORMS
AND BE READY TO MOVE TO A SAFE PLACE IF THREATENING WEATHER IS
OBSERVED OR A WARNING IS ISSUED.

CDL

The radar

The Columbia radar (KCAE), 92 km away, was scanning. The volume nearest the first event began at 19:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Richmond

When
July 11, 2:55 PM EST
Where
Richmond County, 8 mi SE of Augusta
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.400, -81.867

Sheriff reported trees down on Brown road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367699.